Hail, Lancaster
- When
- June 2, 4:10 PM EST
- Where
- Lancaster County, 1.26 mi ESE of Marietta Afs
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.060, -76.550
Nickel size hail was reported in Marietta.
Isolated severe thunderstorms affected the region during the afternoon and evening hours of June 2, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Isolated severe thunderstorms affected the region during the afternoon and evening hours of June 2, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 2, 2:36 PM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT SAT JUN 2 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY AS REMNANTS OF TROPICAL STORM BARRY SLIDE UP THE EASTERN SEABOARD. THIS WILL CONTINUE THE HAZY...WARM AND HUMID CONDITIONS AND BRING EVEN MORE UNSETTLED WEATHER WITH DAILY SHOWERS AND THUNDERSTORMS CONTINUING THROUGH MONDAY. A COLD FRONT PUSHES THROUGH BY MIDWEEK BRINGING TEMPERATURES BACK DOWN CLOSE TO NORMAL BEFORE THE NEXT CHANCE OF RAIN LATE NEXT WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SLOW MOVING HEAVY RAINERS AND SCATTERED PULSE SEVERE STORMS WITH EARLY AFTERNOON LAPS SOUNDINGS INDICATING MUCAPES EXCEEDING 3000 J/KG. 5H RIDGE AXIS LYING ACROSS REGION SO ONCE AGAIN B.L. WINDS ARE QUITE LIGHT LEADING TO SLOW MOVING STORMS...AND LOCAL FLASH FLOODING. ACTIVITY SHOULD ONCE AGAIN DWINDLE IN THE HOURS FOLLOWING SUNSET WITH WIDESPREAD AREAS OF FOG...SOME LOCALLY DENSE IN THE PRE DAWN HOURS. && .SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/... TONIGHT LOOKS MUCH LIKE LAST NIGHT...IN BETWEEN THE DIURNAL CONVECTION...WITH WIDESPREAD LOCALLY DENSE FOG FOR THE OVERNIGHT. SOME SUBSIDENCE AROUND TD BARRY MAY START TO IMPACT THE REGION BY MID-DAY SUNDAY...BUT THE REGION WILL BE CLOSE TO THE RIGHT ENTRANCE REGION OF A JET STREAK MOVING NORTH/EASTWARD ON THE EAST SIDE OF THE CUTOFF LOW THAT WILL BE ADVANCING IN FROM THE UPPER GREAT LAKES. THIS COULD MAKE MORE WIDESPREAD THUNDERSTORMS SUNDAY AFTERNOON AND EVENING OVER THE WEST AND CENTRAL MTNS. WITH ALL THE ACTIVITY WE HAVE SEEN THE PAST FEW DAYS...KEPT LIKELY POPS IN MOST PLACES FOR SUNDAY AFTN. && .LONG TERM /MONDAY THROUGH SATURDAY/... COLD FRONT PUSHES THROUGH MON NIGHT WITH COOLER AND DRIER AIR FILTERING IN FOR MIDWEEK. COULD BE SOME SHOWERS ALONG NORTHERN TIER AS UPPER WAVE SLIDES BY. BY THU...MOISTURE AGAIN BEGINS TO RETURN AHEAD OF NEXT SYSTEM PROGGED FOR NEXT WEEKEND. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... HIGH PRESSURE ALOFT ACROSS THE REGION...WITH ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS LASTING THROUGH 02Z. ALL TERMINALS WILL HAVE TSRA IN THE VICINITY THIS AFTERNOON INTO EARLY THIS EVENING...SO HAVE PLAYED THIS UP FOR ALL FORECAST POINTS VS. RECENT DAYS. CONDITIONS WILL DETERIORATE OVERNIGHT WITH IFR CIGS AND VSBYS REDEVELOPING AS AREAS OF DENSE FOG FORM AND LAST THROUGH MID MORNING SUN. SHOWERS AND THUNDERSHOWERS WILL STAY IN THE FORECAST THROUGH MID WEEK AS AN UPPER LEVEL TROUGH REPLACES OUR CURRENT RIDGE. THIS WILL KEEP THE AREA UNSETTLED WITH INTERMITTENT MVFR/IFR CONDITIONS. THE REMNANTS OF A TROPICAL SYSTEM MAY ALSO AFFECT PARTS OF THE FORECAST AREA LATER ON SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RXR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...DEVOIR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EDT SAT JUN 2 2007 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-030900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 446 AM EDT SAT JUN 2 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TODAY. SOME OF THE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004-030900- WARREN- 446 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TODAY. SOME OF THE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT SAT JUN 2 2007 PAZ026-034-022130- BEDFORD-HUNTINGDON- 427 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD AND WEST CENTRAL HUNTINGDON COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF BREEZEWOOD...MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR SHY BEAVER AROUND 510 PM AND ENTRIKEN AROUND 530 PM. IT WILL ALSO AFFECT PORTIONS OF RAYSTOWN LAKE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 433 PM EDT SAT JUN 2 2007 PAZ065-022200- YORK- 433 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL YORK COUNTY THROUGH 6 PM EDT... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF HANOVER. THIS STORM IS NEARLY STATIONARY. THE THUNDERSTORM WILL BE NEAR SPRING GROVE AROUND 555 PM AND THOMASVILLE AROUND 600 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. VERY HEAVY RAIN OF 1 TO 2 INCHES PER HOUR WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BRIEF WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 434 PM EDT SAT JUN 2 2007 PAZ026>028-022130- HUNTINGDON-JUNIATA-MIFFLIN- 434 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUNTINGDON... SOUTHWESTERN JUNIATA AND SOUTHWESTERN MIFFLIN COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHEAST OF HUNTINGDON...MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR SHIRLEYSBURG AROUND 455 PM...BLACKLOG AROUND 520 PM AND NEWTON HAMILTON AROUND 530 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22 AND ROUTE 522. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 S OSCEOLA MILLS 40.84N 78.27W
06/01/2007 M1.00 INCH CENTRE PA TRAINED SPOTTER
A FEW LARGER STONES...PARTIALLY COVERING THE GROUND IN
SPOTS
0312 PM HAIL 1 S OSCEOLA MILLS 40.84N 78.27W
06/01/2007 M1.50 INCH CENTRE PA PUBLIC
OCCURED ON SPIKE ISLAND
0405 PM TSTM WND DMG 3 SE LUMBER CITY 40.90N 78.53W
06/01/2007 CLEARFIELD PA LAW ENFORCEMENT
SEVERAL TREES DOWN IN NEW MILLPORT TOWNSHIP.
0445 PM FLASH FLOOD BERLIN 39.92N 78.95W
06/01/2007 SOMERSET PA EMERGENCY MNGR
PORTION OF STATE ROUTE 219 CLOSED DUE TO WATER OVER THE
ROAD
0445 PM HAIL EAST PROSPECT 39.97N 76.52W
06/01/2007 M1.00 INCH YORK PA TRAINED SPOTTER
0525 PM TSTM WND DMG EAST PROSPECT 39.97N 76.52W
06/01/2007 YORK PA TRAINED SPOTTER
TREES DOWN
0530 PM TSTM WND DMG 1 ESE NANTY-GLO 40.46N 78.82W
06/01/2007 CAMBRIA PA LAW ENFORCEMENT
SEVERAL TREES DOWN.
0540 PM TSTM WND DMG PINE GROVE 40.55N 76.39W
06/01/2007 SCHUYLKILL PA LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS DOWN.
0545 PM TSTM WND DMG POTTSVILLE 40.68N 76.21W
06/01/2007 SCHUYLKILL PA LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS DOWN.
0600 PM TSTM WND DMG TAMAQUA 40.81N 75.93W
06/01/2007 SCHUYLKILL PA TRAINED SPOTTER
SEVERAL TREES DOWN ALONG EAST BROAD AND RACE STREETS.
0616 PM HAIL LAWN 40.22N 76.55W
06/01/2007 E1.00 INCH LEBANON PA TRAINED SPOTTER
0630 PM TSTM WND DMG LITITZ 40.15N 76.31W
06/01/2007 LANCASTER PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN THROUGHOUT TOWNSHIP.
0635 PM TSTM WND DMG EAST PROSPECT 39.97N 76.52W
06/01/2007 YORK PA EMERGENCY MNGR
ROOF BLOWN OFF HOME
0640 PM FLASH FLOOD 2 SE EAST PROSPECT 39.95N 76.49W
06/01/2007 YORK PA TRAINED SPOTTER
SEVERAL INTERSECTIONS AND BASEMENTS FLOODED IN LOWER
WINDSOR TOWNSHIP.
0705 PM TSTM WND DMG MANHEIM 40.16N 76.40W
06/01/2007 LANCASTER PA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN.
0930 PM TSTM WND DMG NE CASSANDRA 40.41N 78.64W
06/01/2007 CAMBRIA PA LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN IN WASHINGTON TOWNHSIP.
0935 PM TSTM WND DMG WAYNESBORO 39.75N 77.58W
06/01/2007 FRANKLIN PA EMERGENCY MNGR
TREES/WIRES DOWN
0935 PM TSTM WND DMG WARREN 41.84N 79.14W
06/01/2007 WARREN PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN.
1000 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/01/2007 FRANKLIN PA LAW ENFORCEMENT
SEVERAL INTERSECTIONS AND BASEMENTS FLOODED.
1107 PM FLASH FLOOD 2 NW SPRING GROVE 39.90N 76.89W
06/01/2007 YORK PA COUNTY OFFICIAL
MULTIPLE CARS UNDER WATER ON NASHVILLE BLVD. WATER RESCUE
NEEDED. NUMEROUS ROADS UNDER WATER IN JACKSON TOWNSHIP.
&&
VGCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 454 PM EDT SAT JUN 2 2007 PAZ057-065-066-022230- DAUPHIN-LANCASTER-YORK- 454 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTH EASTERN YORK...SOUTHERN DAUPHIN AND NORTHWESTERN LANCASTER COUNTIES THROUGH 630 PM EDT... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ELIZABETHTOWN TO 3 MILES SOUTHWEST OF COLUMBIA...MOVING NORTH AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR WRIGHTSVILLE...COLUMBIA AROUND 500 PM...MARIETTA AROUND 520 PM...GOLDSBORO AROUND 525 PM...MOUNT JOY AROUND 535 PM...MAYTOWN AROUND 540 PM...MIDDLETOWN...HIGHSPIRE AND RHEEMS AROUND 600 PM...CLIFTON AROUND 615 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 247 AND 258...ALL OF I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 30. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND HAIL AROUND ONE HALF OF AN INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 457 PM EDT SAT JUN 2 2007 PAZ019-045-022145- SOUTHERN CENTRE-SOUTHERN CLINTON- 457 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE AND SOUTHEASTERN CLINTON COUNTIES... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF LOCK HAVEN...MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LAMAR AND BALD EAGLE STATE PARK AROUND 515 PM AND BEECH CREEK AROUND 545 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 165 AND 184. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 220. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
The Sterling radar (KLWX), 145 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported in Marietta.
Thunderstorm winds knocked down numerous trees in Clearfield Borough.
Quarter size hail was reported in Clearfield.
Thunderstorm winds knocked down several trees in Smethport Borough.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24730, 24732, 24731, 24736.